MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, FOOTSWITCH; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, FOOTSWITCH; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751762
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a surgery an error code was displayed in console, the error code recurred even after making the wired connection with foot pedal and restarting the console.The surgery was completed using same console.Additional information received clarifying that the patient has experienced corneal endothelial cell loss.
 
Event or Problem Description
Additional information received clarified that postoperatively, the patient's vision gradually improved, but the corneal endothelial cells did not change.The patient was given with ophthalmic eye drops.No special procedures other than the usual post cataract surgery procedures were performed.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The company representative was able to replicate the reported event.The footswitch was replaced to address the issue.The footswitch was returned for testing on this investigation.The system was tested and found to meet product specifications.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.The footswitch was received for testing on this investigation.A visual assessment of the returned sample revealed no conformity was found.The returned footswitch was connected to a console wirelessly and no sm displayed.The footswitch was depressed and released several times and sm displayed when releasing the footswitch.Up-switches were off when the treadle was back to home position.The bottom cover was removed to check for any non-conformities and a cold solder was found at the connector of the footswitch dome up-switch printed circuit board (pcb).The connector was detached from the pcb.The returned footswitch revealed a non-conformity which is attributed to a cold solder at the connector of the footswitch dome up-switch pcb.However, how or why the solder at the connection became inadequate, is inconclusive.Based on the information obtained on the patient's ocular history and details surround the occurrence, the root cause of the reported event of observing corneal endothelial cell loss is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION VISION SYSTEM, FOOTSWITCH
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16686025
Report Number2028159-2023-00426
Device Sequence Number15450943
Product Code HQC
UDI-Device Identifier00380657517626
UDI-Public00380657517626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065751762
Device Lot Number14F1H0
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/09/2023
06/15/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/02/2023
07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale